Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 75, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2018, 5:57 PM CDT for Madison County, Saint Clair County, Illinois. It was in force for 48 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2018, 5:57 PM CDT (22:57 UTC)
- Expired
- May 27, 2018, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:20 PM CDT | HAIL 1 | 5 Nne O'Fallon, IL | HAIL WAS A MIX OF DIME AND QUARTER SIZE. |
| May 27, 6:20 PM CDT | HAIL 1 | Lebanon, IL | |
| May 27, 6:25 PM CDT | TSTM WND DMG | Lebanon, IL | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM LEBANON. LARGE TREE LIMB BLOWN DOWN ONTO SOUTH MONROE STREET. VIA FACEBOOK WITH PICTURE. |
| May 27, 6:25 PM CDT | TSTM WND DMG | Lebanon, IL | LARGE TREE LIMB BLOWN DOWN ONTO SOUTH MONROE STREET. VIA FACEBOOK WITH PICTURE. |
| May 27, 6:25 PM CDT | NON-TSTM WND DMG | Lebanon, IL | LARGE TREE LIMB BLOWN DOWN ONTO SOUTH MONROE STREET. VIA FACEBOOK WITH PICTURE. |
| May 27, 6:26 PM CDT | HAIL 1.5 | Lebanon, IL | HAIL WAS STILL FALLING AT THE TIME OF THE CALL. |
| May 27, 6:26 PM CDT | HAIL 1.5 | Lebanon, IL | HAIL WAS STILL FALLING AT THE TIME OF THE CALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924
WUUS53 KLSX 272257
SVRLSX
ILC119-163-272345-
/O.NEW.KLSX.SV.W.0075.180527T2257Z-180527T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
557 PM CDT SUN MAY 27 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South central Madison County in southwestern Illinois...
Northeastern St. Clair County in southwestern Illinois...
* Until 645 PM CDT.
* At 557 PM CDT, a severe thunderstorm was located near Troy, and is
nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
O'Fallon, Collinsville, Fairview Heights, Glen Carbon, Shiloh,
Troy, Maryville, Mascoutah, Pontoon Beach, Lebanon, Caseyville, New
Baden, Scott AFB, St. Jacob, Summerfield and Kuhn.
This includes the following highways...
Interstate 70 in Illinois near exit 21.
Interstate 55 in Illinois near exit 23.
Interstate 64 in Illinois between exits 14 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8989 3873 9005 3883 8983 3865 8970
3854 8971
TIME...MOT...LOC 2257Z 069DEG 3KT 3871 8984
HAIL...1.00IN
WIND...60MPH
$$
Kanofsky3 follow-up statements
224
WWUS53 KLSX 272325
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
625 PM CDT SUN MAY 27 2018
ILC119-163-272345-
/O.CON.KLSX.SV.W.0075.000000T0000Z-180527T2345Z/
Madison IL-St. Clair IL-
625 PM CDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL MADISON AND NORTHEASTERN ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 625 PM CDT, a severe thunderstorm was located over Troy, and is
nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Quarter size hail was reported 5
miles south of Troy.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
O'Fallon, Collinsville, Fairview Heights, Glen Carbon, Shiloh, Troy,
Maryville, Mascoutah, Pontoon Beach, Lebanon, Caseyville, New Baden,
Scott AFB, St. Jacob, Summerfield and Kuhn.
This includes the following highways...
Interstate 70 in Illinois near exit 21.
Interstate 55 in Illinois near exit 23.
Interstate 64 in Illinois between exits 14 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8989 3873 9005 3883 8983 3865 8970
3854 8971
TIME...MOT...LOC 2325Z 069DEG 3KT 3870 8987
HAIL...1.00IN
WIND...60MPH
$$
Kanofsky315
WWUS53 KLSX 272329
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
629 PM CDT SUN MAY 27 2018
ILC119-163-272345-
/O.CON.KLSX.SV.W.0075.000000T0000Z-180527T2345Z/
Madison IL-St. Clair IL-
629 PM CDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL MADISON AND NORTHEASTERN ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 628 PM CDT, a severe thunderstorm was located over Troy, and is
nearly stationary.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters reported ping pong ball size hail
in Lebanon.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, Collinsville, Edwardsville, Fairview Heights, Glen Carbon,
Shiloh, Troy, Maryville, Mascoutah, Pontoon Beach, Lebanon,
Caseyville, New Baden, Scott AFB and Summerfield.
This includes Interstate 64 in Illinois between exits 14 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8989 3873 9005 3880 8991 3862 8970
3854 8971
TIME...MOT...LOC 2328Z 069DEG 3KT 3870 8987
HAIL...1.50IN
WIND...60MPH
$$
Kanofsky818
WWUS53 KLSX 272348 RRA
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
648 PM CDT SUN MAY 27 2018
ILC119-163-272358-
/O.EXP.KLSX.SV.W.0075.000000T0000Z-180527T2345Z/
Madison IL-St. Clair IL-
648 PM CDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON AND
NORTHEASTERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 3847 8989 3873 9005 3880 8991 3862 8970
3854 8971
TIME...MOT...LOC 2348Z 069DEG 3KT 3869 8989
$$
KanofskyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:57 PM CDT, 0 minutes earlier.
Area forecast discussion, May 27, 5:57 PM CDT, 0 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
557 PM CDT Sun May 27 2018
.SHORT TERM... (Through Late Monday Afternoon)
Issued at 228 PM CDT Sun May 27 2018
Another uncapped afternoon with exceptional CAPE values above
3000 J/kg, ample surface moisture and little to no shear will
continue to result in scattered thunderstorm development.
Storms will likely produce locally heavy rain, frequent lightning
with the possibility of hail and gusty winds. However, the threat
of severe weather is low being localized in nature. Storms will
remain nearly stationary with very slow southward movement.
Expect what develops to last a couple hours or so before raining
themselves out. Additional storms will likely develop along
outflow from prior storms making for a rather chaotic behavior at
least through 7pm/8pm.
Memorial Day will be another hot one as an upper ridge builds
slightly further north and east. Most of the area will escape any
thunderstorm activity. The only exception will be extreme
southern portions of the CWA, but it seems greatest chances should
remain over far southeastern Missouri and southern Illinois.
Temperatures will climb well into the 90s, once again challenging
record highs.
There is some question as to whether we stay dry late Monday
night. As Alberto tracks northward, guidance has hinted at a
shortwave feature rotating westward around the northern edge of
this system. This could bring chances precip to the southern third
of the forecast area late Monday night into early Tuesday.
Maples
.LONG TERM... (Monday Night through Next Sunday)
Issued at 228 PM CDT Sun May 27 2018
Active weather is expected through much of the period. The biggest
headline will relate to remnants of Alberto, as it travels from
the gulf to the Great Lakes from mid to late week.
Medium to long range guidance is coming into better agreement in
tracking Alberto northward and impacting the bi-state region
Tuesday and Wednesday. Shower and thunderstorm potential will
gradually increase through the day Tuesday from south to north, as
high clouds stream in and the outer edge of the system reaches
into the Midwest.
Wednesday stands the best potential for showers and thunderstorms
as low pressure tracks near the Illinois/Indian border. The
question then will be coverage. PWATs climb to around 2 inches
with plenty of convergence on the western periphery of the system.
This may be something to watch with a stark west-to-east gradient
in rainfall. Central Missouri could very well be safe from
rainfall with those along and east of the Mississippi River
running the greatest risk at heavy rain.
Remnants from Alberto begin to pull north of the area early
Thursday. Upper ridging attempts to build into the central Plains
with several weak disturbances rotating around the northern edge
of the ridge. This will keep thunderstorm chances going through
late in the week. The tail end of the period remains questionable
with guidance taking the original upper low from Alberto and merging
with an incoming trough from the west. This whole mess eventually
sinks back southeast and could keep chances from precip in the
forecast through Sunday.
Maples
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 545 PM CDT Sun May 27 2018
Scattered thunderstorms should continue until around 02Z early
this evening with plenty of low level moisture and instability
across the region. The storms along with the diurnal cumulus
clouds should dissipate later this evening due to the loss of
daytime heating. Surface winds will become light as well. Few to
scattered diurnal cumulus clouds will develop again late Monday
morning and afternoon. Could not rule out isolated showers/storms
Monday afternoon into the early evening, but will leave the tafs
dry for now during this time period. Light surface winds will
become mainly easterly Monday afternoon.
SPECIFICS FOR KSTL: Scattered thunderstorms should continue until
around 02Z early this evening with plenty of low level moisture
and instability across the region. The storms along with the
diurnal cumulus clouds should dissipate later this evening due to
the loss of daytime heating. Surface winds will become light as
well. Few to scattered diurnal cumulus clouds will develop again
late Monday morning and afternoon. Could not rule out isolated
showers/storms Monday afternoon into the early evening, but will
leave the STL taf dry for now during this time period. Light
surface winds will become mainly easterly Monday afternoon.
GKS
&&
.CLIMATE...
Issued at 1238 PM CDT Sun May 27 2018
Memorial Day Weekend Temperature Records
Records Highs Record High Mins
Sunday 5/27
St. Louis 93 (2012) 76 (2012)
Columbia 92 (2012) 70 (2006)
Quincy 94 (1911) 73 (1914)
Monday 5/28
St. Louis 94 (2012) 76 (2012)
Columbia 91 (2012) 72 (2012)
Quincy 94 (1914) 72 (2012)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, May 27, 4:16 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 416 PM CDT Sun May 27 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 416 PM CDT Sun May 27 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Scattered thunderstorms are expected through this evening. Some storms may produce locally heavy rain, frequent lightning, gusty winds and hail. Widespread severe weather is no expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Maples
In the hours before
Local storm report, May 27, 5:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 2 SE NEW FLORENCE 38.89N 91.42W
05/27/2018 M1.00 INCH MONTGOMERY MO TRAINED SPOTTER
&&
MAPLESLocal storm report, May 27, 5:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 2 WSW NEW FLORENCE 38.90N 91.48W
05/27/2018 M1.00 INCH MONTGOMERY MO NWS EMPLOYEE
EMPLOYEE TRAVELING ALONG I-70 REPORTED 1.00
HAIL AT MILE MARKER 174.
&&
MAPLESSpecial weather statement, May 27, 5:38 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
538 PM CDT SUN MAY 27 2018
MOZ018-019-026-272330-
Knox MO-Lewis MO-Shelby MO-
538 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...NORTHEASTERN
SHELBY AND SOUTHWESTERN LEWIS COUNTIES UNTIL 630 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Belle, moving south at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Belle, Lewistown, Ewing, Knox City, Plevna, Steffenville and
Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 4022 9190 3997 9167 3994 9175 3995 9184
3992 9184 3987 9199 3996 9210 4017 9212
TIME...MOT...LOC 2238Z 337DEG 9KT 4012 9193
GosselinSpecial weather statement, May 27, 5:45 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service St Louis MO
545 PM CDT SUN MAY 27 2018
MOZ027-035-272330-
Marion MO-Ralls MO-
545 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS AND SOUTH
CENTRAL MARION COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rensselaer, moving southwest at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monroe City, Center, Rensselaer, Spaulding and The Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3967 9140 3946 9157 3959 9171 3960 9171
3960 9172 3966 9171 3966 9177 3967 9176
3975 9157
TIME...MOT...LOC 2244Z 043DEG 6KT 3969 9155
GosselinLocal storm report, May 27, 5:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 1 NNW RENSSELAER 39.69N 91.56W
05/27/2018 M1.00 INCH MARION MO PUBLIC
SPOTTER REPORTED HAIL THE SIZE OF QUARTERS
AND DIMES NEAR ELM AND COUNTY ROAD 267.
&&
MAPLESLocal storm report, May 27, 5:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 2 ESE KNOX CITY 40.14N 91.98W
05/27/2018 M0.25 INCH KNOX MO TRAINED SPOTTER
SPOTTER REPORTED PEA SIZE HAIL FROM KNOX
CITY TO THE LEWIS COUNTY LINE JUST WEST OF
LABELLE.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:35 PM CDT | Special Weather Statement | LSX | Pike | 25 min |
| May 26, 11:16 PM CDT | Special Weather Statement | LSX | Jersey | 44 min |
| May 26, 11:59 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Madison | 46 min |
| May 27, 12:41 AM CDT | Special Weather Statement | LSX | Madison | 49 min |
| May 27, 1:23 AM CDT | Areal Flood Advisory | LSX | Madison | 94 min |
| May 27, 1:58 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 34 min |
| May 27, 2:40 PM CDT | Special Weather Statement | LSX | Montgomery | 35 min |
| May 27, 3:06 PM CDT | Special Weather Statement | LSX | Montgomery | 24 min |
| May 27, 3:33 PM CDT | Special Weather Statement | LSX | Macoupin | 42 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 40 min |
| May 27, 3:39 PM CDT | Special Weather Statement | LSX | Pike | 51 min |
| May 27, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 29 min |
| May 27, 4:27 PM CDT | Areal Flood Advisory | LSX | Adams | 3 hr |
| May 27, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 59 min |
| May 27, 6:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 40 min |
| May 27, 6:26 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 3 hr |
| May 27, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 69 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.